Alert archive / Michigan / River Flood Warnings in 2011

River Flood Warning 7, NWS Detroit, MI

March 12, 2011Saginaw County, Michigan

NWS Detroit, MI issued this river flood warning at Mar 12, 2011, 7:27 AM EST for Saginaw County, Michigan. It took effect at Mar 12, 2011, 7:32 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2011, 7:27 AM EST (12:27 UTC)
In effect from
Mar 12, 2011, 7:32 AM EST
Expired
Mar 12, 2011, 2:10 PM EST
In force
7 hr
Issued by
NWS Detroit, MI
Flood severity
Minor

County Saginaw County, MI

The radar

The Detroit radar (KDTX), 85 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shiawassee River near Fergus (FRGM4). The gauge peaked at 9.97 ft at Mar 12, 2011, 6:00 AM EST.

789101103/1203/13

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04145000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WGUS43 KDTX 121227
FLWDTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 
727 AM EST SAT MAR 12 2011

...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN...

  SHIAWASSEE RIVER

.RECENT RAINFALL AND SNOW MELT HAVE LED TO A 
STEADY RISE ON THE SHIAWASSEE RIVER. SIGNIFICANT 
PRECIPITATION IS NOT EXPECTED OVER THE NEXT SEVERAL
DAYS. 

MIC145-122027-
/O.NEW.KDTX.FL.W.0007.110312T1232Z-110314T1200Z/
/FRGM4.1.ER.110312T1232Z.110313T0600Z.110314T0600Z.NO/
727 AM EST SAT MAR 12 2011

  SHIAWASSEE RIVER NEAR FERGUS.. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 7 AM SATURDAY THE STAGE IS 10.0 FEET AND SLOWLY RISING.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE THIS MORNING...
  AND CREST AROUND 10.5 FEET AROUND MIDNIGHT TONIGHT.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST
  OF 11.4 FEET ON MAY 14 2010.  

$$
1 follow-up statement
055 
WGUS83 KDTX 121910
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
210 PM EST SAT MAR 12 2011



...THE FLOOD WARNING HAS BEEN DISCONTINUED FOR THE FOLLOWING...
   
   SHIAWASSEE RIVER
    

.THE RIVER CRESTED LATE THIS MORNING AT 10.01 FEET AND HAS SINCE FALLEN BELOW FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND DONT DROWN.

&&

MIC145-121940-
/X.CAN.KDTX.FL.W.0007.000000T0000Z-110314T1200Z/
/FRGM4.1.ER.110312T1326Z.110312T1330Z.110312T1335Z.NO/
210 PM EST SAT MAR 12 2011

FLOOD WARNING DISCONTINUED FOR 
SHIAWASSEE RIVER NEAR FERGUS.. 
* AT 1 PM SATURDAY THE STAGE IS 9.6 FEET AND SLOWLY FALLING.
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 9 AM SATURDAY AND WILL CONTINUE
  TO FALL...THEREFORE...THE WARNING HAS BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Mar 12, 6:02 AM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Mar 12, 6:02 AM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
602 AM EST SAT MAR 12 2011

.AVIATION...

A COLD FRONT NOW LOCATED OVER SOUTHERN LAKE MICHIGAN WILL PASS
THROUGH THE TERMINALS AROUND 15Z. THE PASSAGE OF THE FRONT WILL
RESULT IN A VEERING OF THE WIND TO THE WEST-SOUTHWEST. WIND SPEEDS
WILL INCREASE BEHIND THE FRONT AS WELL. THE LATEST MODEL SOUNDINGS
CONTINUE TO SUPPORT FREQUENT WIND GUSTS AROUND 30 KNOTS FOLLOWING
FROPA AND CONTINUING THROUGH THE AFTERNOON. UPSTREAM OBSERVATIONS
ALSO SHOW AN MVFR BASED STRATUS DECK. THESE LOWER CLOUDS WILL
QUICKLY OVERSPREAD SE MI FOLLOWING FROPA AND SHOULD PERSIST THROUGH
TONIGHT. AFTERNOON RAIN SHOWERS SHOULD TRANSITION TO SNOW SHOWERS
THROUGH THE DAY. MOISTURE WILL BE MORE PLENTIFUL FROM CENTRAL INTO
NORTHERN MICHIGAN. THIS WILL WARRANT THE MENTION OF SHOWERS AT MBS
AND FNT. THE CHANCES OF SHOWERS IMPACTING PTK AND DTW/DET ARE TOO
LOW AT THIS POINT TO INCLUDE IN THE TERMINALS.

&&

.PREV DISCUSSION...ISSUED 317 AM EST SAT MAR 12 2011

SHORT TERM...TODAY AND TONIGHT

SATELLITE TRENDS OVER THE LAST SEVERAL HOURS HAVE SHOWN A VERY DEEP
UPPER LOW BECOME NEGATIVELY TILTED AS IT ROTATES INTO MINNESOTA. THE
ASSOCIATED OCCLUDED SURFACE LOW IS NOW LOCATED OVER NORTHERN
MINNESOTA. RECENT OBSERVATIONAL DATA SUPPORT THE 00Z MODEL WHICH
SHOW THIS SYSTEM WEAKENING AS IT SLIDES ACROSS THE NORTHERN GREAT
LAKES REGION TODAY.

DYNAMIC FORCING IS ACTUALLY EXPECTED TO BE QUITE STRONG THIS
MORNING. A VORTICITY LOBE ALONG THE SOUTHERN BASE OF THE UPPER LOW
WILL SLIDE THROUGH SOUTHERN MICHIGAN AROUND 12Z. DCVA AHEAD OF THIS
FEATURE ACTUALLY LOOKS QUITE GOOD. UPPER LEVEL DIVERGENCE COURTESY
OF A 110 KT UPPER JET MAX DIVING INTO THE NORTHERN OHIO VALLEY WILL
ALSO SLIDE ACROSS THE FORECAST AREA AROUND 12Z. MOISTURE HOWEVER
REMAINS A LIMITING FACTOR FOR WIDESPREAD PRECIP THIS MORNING.
DESPITE A GENERAL LACK OF RADAR RETURNS UPSTREAM...SATELLITE DATA
HAVE SHOWN SOME COOLING CLOUD TOPS OVER WESTERN LOWER MI. MODEL
SOLUTIONS DO SHOW A NARROW AXIS OF HIGH THETA-E AIR AT 850MB
ADVANCING ACROSS SE MI AROUND 12Z...WHICH HAS SOME SUPPORT FROM 00Z
UPPER AIR DATA AND UPSTREAM SURFACE OBS. MODEL SOUNDINGS ALSO SHOW
STEEPENING LAPSE RATES IN THE 800-700MB LAYER. SO THERE REMAINS SOME
POSSIBILITY FOR A QUICK HITTING SHOWER THIS MORNING. DESPITE THE
ONGOING LOW LEVEL WARM AIR ADVECTION...SFC WET BULB TEMPS SHOULD
REMAIN BELOW FREEZING. SO A BRIEF PERIOD OF LIGHT FREEZING RAIN IS
STILL PLAUSIBLE EARLY THIS MORNING.

THE WEAKENING SURFACE LOW IS FORECAST TO ADVANCE INTO NRN LOWER MI
THIS AFTERNOON...DRAGGING THE ASSOCIATED OCCLUDED FRONT THROUGH SE
MI BETWEEN 15Z AND 18Z. LOW LEVEL WARM AIR ADVECTION IN ADVANCE OF
THIS FRONT WILL SEND TEMPS INTO THE 40S ACROSS MOST OF THE AREA. A
DEEPENING MIXED LAYER WILL HELP OFFSET SOME OF THE COLD AIR
ADVECTION EARLY IN THE AFTERNOON. THE DEGREE OF LOW LEVEL COLD AIR
HOWEVER LOOKS QUITE GOOD /925MB TEMPS FALLING TO AROUND -5C BY 00Z/.
SO EXPECT TEMPS WILL FALL LATER IN THE DAY. THERE WILL BE FAIRLY
STRONG LOW LEVEL WINDS WITHIN THE BASE OF THE SURFACE LOW. DOWNWARD
MOMENTUM TRANSPORT IN THE WAKE OF THE SFC FRONT AS WELL AS A
DEEPENING MIXED LAYER WILL LEAD TO RATHER GUSTY WEST-SOUTHWEST WINDS
TODAY. MODEL SOUNDINGS ACTUALLY SUPPORT SOME WIND GUSTS IN THE
30-40MPH RANGE. LOW LEVEL MOISTURE ADVECTION AND STEEPENING LOW
LEVEL LAPSE RATES WILL LEAD TO SOME SHOWERS TODAY. BETTER LOW LEVEL
MOISTURE AND DEEPER CONVECTIVE DEPTHS WILL RESIDE ACROSS THE
NORTHERN SAGINAW VALLEY AND THUMB...WARRANTING NUMEROUS POPS IN THIS
REGION...TAPERING TO JUST A LOW CHANCE NEAR THE OHIO STATE LINE.
MODEL SOUNDINGS INDICATE THAT PRECIP TYPE SHOULD TRANSITION FROM
PREDOMINATELY RAIN EARLY IN THE AFTERNOON TO SNOW BY LATE IN THE DAY
AS THE BOUNDARY LAYER COOLS.

THE UPPER LEVEL FLOW IS EXPECTED TO BECOME HIGHLY CONFLUENT
OVERNIGHT AS THE REMNANT UPPER LOW MOVES TO THE EAST OF THE REGION.
WEAK BOUNDARY LAYER FORCING ALONG THE SURFACE TROUGH WHICH WILL
SLIDE THROUGH SOUTHERN MICHIGAN WILL STILL WARRANT A CHANCE OF SOME
LIGHT SNOW SHOWERS TONIGHT.

LONG TERM...SUNDAY THROUGH FRIDAY

SURFACE HIGH PRESSURE FROM CANADA WILL BUILD INTO THE GREAT LAKES
AND SOUTHEASTERN MICHIGAN BEGINNING ON SUNDAY. REMOVED THE MENTION
OF FLURRIES...WITH VIRTUALLY NO THERMODYNAMIC SUPPORT FOR
HYDROMETEOR DEVELOPMENT. CONVECTIVE DEPTHS ARE ADVERTISED AT 1000FT
WITH INVERSION HEIGHTS AT 3500 FT AGL. CVA IN ASSOCIATION WITH A
RESPECTABLE SHORTWAVE STREAMING THROUGH WILL KEEP MOSTLY
CLOUDY/PARTLY SUNNY CONDITIONS IN PLACE. HIGHS SUNDAY SHOULD RUN 2
TO 3 DEGREES BELOW NORMAL.

THE CENTER OF THE RIDGE AXIS WILL SLIDE THROUGH THE CWA ON MONDAY
AND MONDAY NIGHT. REMNANT EASTERLY FLOW DURING THE MORNING WILL BE
SLOW TO FADE. THIS SHOULD KEEP TEMPERATURES AGAIN A FEW DEGREES
BELOW NORMAL IN SUNNY SKIES. FAVORABLE RADIATIVE COOLING CONDITIONS
ARE ANTICIPATED MONDAY NIGHT. LIMITING FACTOR WILL BE LACK OF A
FRESH SNOW COVER...LOWS SHOULD STILL DIP INTO THE TEENS FOR THE
THUMB...LOWER 20S ELSEWHERE.

RETURN SOUTHWESTERLY FLOW IS EXPECTED TO BEGIN ON TUESDAY AS
MIDLEVEL RIDGE AXIS SLIDES THROUGH THE STATE. INITIALLY...THE
FORECASTED WARM UP WILL BE  SLOW TO OCCUR GIVEN VERY STRONG
INVERSION OFF THE DECK AND WITH A SURFACE MIXED LAYER OF ONLY 1800
FT AGL. THUS...WILL MAINTAIN THE INHERITED GRIDS WHICH KEEPS HIGHS
ON TUESDAY IN THE LOWER TO MIDDLE 40S AND MIDDLE TO UPPER 40S FOR
WEDNESDAY. THE NEXT CHANCE OF PRECIPITATION WILL ARRIVE WITH A WEAK
COLD FRONT ON TUESDAY NIGHT. CURRENTLY...THE SETUP IS LACKING FOR
MUCH IN THE WAY OF MEASURED TOTALS...WITH INCREASING CONFLUENCE
ALOFT AND VERY DRY LOW TO MIDLEVELS.

MARINE...

A WEAKENING LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN LOWER
MICHIGAN AND LAKE HURON THIS AFTERNOON...SENDING A STRONG COLD FRONT
ACROSS THE SOUTHERN GREAT LAKES. COLD AIR ADVECTION SHOULD BE STRONG
ENOUGH THIS AFTERNOON TO OFFSET THE STABILITY OF THE COLD WATERS OF
THE SOUTHERN GREAT LAKES. THUS SOME GUSTS TO 30 KNOTS STILL LOOK
POSSIBLE. ARCTIC HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE
NORTH BY THE END OF THE WEEKEND. THIS SYSTEM WILL LEAD TO FAIRLY
LIGHT WINDS OVER THE GREAT LAKES EARLY NEXT WEEK.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     BRISK WIND ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...FROM 2 PM SATURDAY TO 10 PM
     SATURDAY.

LAKE ST CLAIR...
     BRISK WIND ADVISORY...FROM 2 PM SATURDAY TO 10 PM SATURDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...FROM 1 PM SATURDAY TO MIDNIGHT SUNDAY.

&&

AVIATION.....SC
SHORT TERM...SC
LONG TERM....CB
MARINE.......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 12, 3:26 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
326 AM EST SAT MAR 12 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-130830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
326 AM EST SAT MAR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-130830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
326 AM EST SAT MAR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

BRISK WIND AND SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL MARINE
AREAS. PLEASE SEE THE LATEST MARINE FORECASTS AND STATEMENTS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Mar 12, 4:58 AM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
458 AM EST SAT MAR 12 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-121145-
BAY-GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MIDLAND-MONROE-
OAKLAND-SAGINAW-SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-WASHTENAW-WAYNE-
458 AM EST SAT MAR 12 2011

...SPECIAL WEATHER STATEMENT...

AT 449 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING SHOWERS ALONG A LINE EXTENDING FROM MT PLEASANT TO
HILLSDALE...MOVING EAST AT 50 MPH.

THESE SHOWERS SHOULD BE VERY SHORT LIVED. HOWEVER WITH TEMPERATURES
EXPECTED TO HOVER NEAR FREEZING...THERE IS A CHANCE OF SOME FREEZING
RAIN WITH THESE SHOWERS. SO THERE IS A CHANCE OF SOME SLICK SPOTS ON
AREA ROADS.

* THESE SHOWERS WILL BE NEAR...
  MIDLAND BY 510 AM EST...
  SAGINAW BY BY 530 AM EST...
  ADRIAN BY 530 AM EST...
  OWOSSO BY 530 AM EST...
  BAY CITY BY 535 AM EST...
  METRO DETROIT BETWEEN 6 AM AND 7 AM.

SC
Special weather statement, Mar 12, 6:14 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
614 AM EST SAT MAR 12 2011

MIZ048-049-053>055-061>063-069-070-076-083-121215-
BAY-GENESEE-HURON-LAPEER-MACOMB-MONROE-OAKLAND-SAGINAW-SANILAC-ST.
CLAIR-TUSCOLA-WAYNE-
614 AM EST SAT MAR 12 2011

...SPECIAL WEATHER STATEMENT...

AT 604 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS ALONG A LINE EXTENDING FROM BAY CITY TO METRO
DETROIT...MOVING NORTHEAST AT 40 MPH.

THESE SHOWERS WILL BE BRIEF. HOWEVER...WITH TEMPERATURES NEAR OR
SLIGHTLY BELOW FREEZING...A QUICK SHOT OF LIGHT FREEZING RAIN IS
POSSIBLE. THIS MAY CREATE SOME SLICK SPOTS ON AREA ROADS.

* THE SHOWERS WILL BE NEAR...
  VASSAR AND PONTIAC BY 620 AM EST...
  DETROIT AND TROY BY 625 AM EST...
  WARREN AND CARO BY 635 AM EST...
  LAPEER AND MT CLEMENS BY 640 AM EST...
  BAD AXE AND SANDUSKY BY 700 AM EST...

SC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:10 PM ESTBrisk Wind AdvisoryDTX23 hr
Mar 11, 10:10 PM ESTSmall Craft AdvisoryDTX23 hr

Nearby

River Flood Warnings in Michigan, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.